Heavy Snow, Stark
- When
- April 2, 3:00 PM CST to April 3, 9:00 AM CST
- Where
- Stark forecast zone
- Reported by
- Newspaper
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Six inches of snow fell over the Dickinson area.
|Around six inches of snow fell over southwest North Dakota during this event, with up to eight inches falling over Dunn County. Lesser amounts were reported over the northern and south central parts of the state.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An early spring storm, moving from the Northern Rockies and into the Northern Plains, brought snow across much of western North Dakota Monday, April 2nd, through early Tuesday morning April 3rd.|Around six inches of snow fell over southwest North Dakota during this event, with up to eight inches falling over Dunn County. Lesser amounts were reported over the northern and south central parts of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 2, 2:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON APR 2 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... MAIN FORECAST CONCERN IS THE SNOW AMOUNTS OVERNIGHT. HAVE USED A MODEL BLEND. MODELS TRENDING FARTHER SOUTH TODAY...AS THEY DID SOMEWHAT OVER THE WEEKEND. SO...HAVE GENERALLY SHIFTED FORECAST A BIT FARTHER SOUTH. SO DROPPED NORTHERN COUNTIES IN THE ADVISORY...AND DOWNGRADED NORTHERN COUNTIES IN THE WARNING TO AN ADVISORY. EXPECT MAIN SWATH OF MOISTURE TO DROP THROUGH THE SOUTHWEST THIS EVENING AND THEN ACROSS THE FAR SOUTH CENTRAL AND SOUTHEAST PORTION OF THE CWA. THIS AREA COULD WELL SEE SOME 6 INCH SNOWFALLS BY TUESDAY MORNING. A FEW SPOTS IN THE SOUTHWEST HAVE ALREADY REPORTED IN EXCESS OF 3 INCHES THIS AFTERNOON...ALTHOUGH IN OTHER AREAS THE SNOW IS PRETTY MUCH MELTING AS IT FALLS...EVEN THOUGH VISIBILITIES ARE DOWN TO 1/4 MILE IN SNOW AT TIMES. BISMARCK TO JAMESTOWN CORRIDOR WILL STRUGGLE TO REACH THE 6 INCH AMOUNT...BUT DECIDED TO LET THE WARNING RIDE. SOUTHERN PARTS OF MORTON...BURLEIGH...KIDDER AND STUTSMAN COUNTY MAY STILL GET CLOSE TO THE 6 INCH AMOUNT. STILL EXPECT SNOW TO TAPER OFF FROM WEST TO EAST ON TUESDAY. OTHERWISE...LEFT FORECAST MAINLY DRY THROUGH THURSDAY NIGHT. LEFT LOW POPS IN THE FAR SOUTHWEST IN THE SOUTHEAST RETURN FLOW FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. COLD HIGH PRESSURE SPILLS OVER NORTH DAKOTA AS THE STORM SYSTEM MOVES OFF TO THE EAST. THIS COOL HIGH PRESSURE REMAINS OVER MOST OF THE FORECAST AREA THROUGH THURSDAY. MADE LITTLE CHANGE TO CURRENT TEMPERATURE FORECASTS IN THE SHORT TERM. TEMPERATURES BELOW NORMAL THROUGH THE PERIOD WITH LOWS IN THE TEENS AND 20S...AND HIGHS IN THE 20S AND 30S. HOWEVER...IF SNOW COVER IS LESS THAN EXPECTED...READINGS MAY BE A BIT WARMER. .LONG TERM...FRIDAY THROUGH MONDAY... THE LONG TERM IS CHARACTERIZED BY A LARGE H500 LOW PRESSURE SYSTEM THAT PERSISTS OVER THE GREAT LAKES/HUDSON BAY AREA...AND LEAVES A NORTHWEST FLOW IN THE WESTERLIES OVER NORTH DAKOTA. THIS WILL MEAN A DRY FORECAST WITH SEASONAL TEMPERATURES. HIGHS MAINLY IN THE 30S AND 40S AND LOWS IN THE TEENS AND 20S. && .BIS WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 7 AM CDT /6 AM MDT/ TUESDAY FOR NDZ017>021. WINTER STORM WARNING UNTIL 7 AM CDT /6 AM MDT/ TUESDAY FOR NDZ031>034-040>045. WINTER STORM WARNING UNTIL 10 AM CDT TUESDAY FOR NDZ035>037- 046>048-050-051. SNOW ADVISORY UNTIL 10 AM CDT TUESDAY FOR NDZ022-023-025. && JF/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 530 AM CDT MON APR 2 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 530 AM CDT MON APR 2 2007 /430 AM MDT MON APR 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SPRING STORM SYSTEM WILL BRING A RETURN OF WINTER WEATHER TO THE NORTHERN PLAINS TODAY THROUGH TUESDAY MORNING. SNOW IS EXPECTED TO DEVELOP IN WESTERN NORTH DAKOTA THIS MORNING...AND SPREAD ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. A WIDE BAND OF 4 TO 8 INCHES OF SNOW CAN BE EXPECTED FROM WATFORD CITY TO BISMARCK...EAST TO JAMESTOWN AND SOUTH TO THE SOUTH DAKOTA BORDER. THE HEAVIEST SNOWFALL POTENTIAL WILL BE OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. LESSER AMOUNTS ARE EXPECTED ACROSS THE NORTH...FROM WILLISTON TO MINOT...AND EAST TO RUGBY. TRAVEL WILL BECOME HAZARDOUS AS ROADWAYS BECOME SNOW COVERED AND SLIPPERY. LOW VISIBILITIES ARE LIKELY IN FALLING SNOW. USE EXTRA CAUTION AS WINTER WEATHER WILL ADVERSELY AFFECT TRAVEL AND COMMERCE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL TAPER OFF WEST TO EAST TUESDAY. TRAVEL WILL REMAIN HAZARDOUS OVER SOME AREAS WITH SNOW COVERED AND SLIPPERY ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE BISMARCK NATIONAL WEATHER SERVICE. NH
The national radar mosaic for the moment the first event began.
11 heavy snow. Local standard time, as filed.
Six inches of snow fell over the Dickinson area.
Six inches of snow fell across Hettinger County.
Six inches of snow fell across Adams County.
Six inches of snow fell across Bowman County.
Six inches of snow fell across Slope County.
Six inches of snow fell across Golden Valley County.
Six inches of snow fell in Carson.
Six inches of snow fell across western Morton County with lesser amounts over the east.
Six inches of snow fell across western Sioux County with lesser amounts over the east.
Six and four-tenths inches of snow fell in Medora.
Eight inches of snow fell in Halliday.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22956, 22957, 22958, 22960, 22962, 22965, 22967, 22968, 22970, 22971, 22973.